Alert archive / Colorado / Frost Advisories in 2024
Frost Advisory 9, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 25, 2024, 2:14 PM MDT for 5 counties in Colorado. It took effect at Oct 26, 2024, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2024, 2:14 PM MDT (20:14 UTC)
- In effect from
- Oct 26, 2024, 12:00 AM MDT
- Expired
- Oct 26, 2024, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 32 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674 WWUS75 KPUB 252014 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO Issued by National Weather Service Denver CO 214 PM MDT Fri Oct 25 2024 COZ084>086-089-093-095-096-261400- /O.NEW.KPUB.FR.Y.0009.241026T0600Z-241026T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County-La Junta Vicinity/Otero County-Western Kiowa County-Eastern Kiowa County- Including the cities of La Junta, Peterson Space Force Base, Pueblo, Colorado Springs, Sheridan Lake, Eads, Olney Springs, Rocky Ford, Ordway, and Black Forest 214 PM MDT Fri Oct 25 2024 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Kiowa, El Paso, Pueblo, Crowley, and Otero. * WHEN...From midnight tonight to 8 AM MDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub AD
4 follow-up statements
430 WWUS75 KPUB 252019 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 219 PM MDT Fri Oct 25 2024 COZ084>086-089-093-095-096-260430- /O.CON.KPUB.FR.Y.0009.241026T0600Z-241026T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County-La Junta Vicinity/Otero County-Western Kiowa County-Eastern Kiowa County- Including La Junta, Peterson Space Force Base, Sheridan Lake, Pueblo, Black Forest, Rocky Ford, Ordway, Eads, Olney Springs, and Colorado Springs 219 PM MDT Fri Oct 25 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Kiowa, El Paso, Pueblo, Crowley, and Otero. * WHEN...From midnight tonight to 8 AM MDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub KAM
034 WWUS75 KPUB 260214 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 814 PM MDT Fri Oct 25 2024 COZ084>086-089-093-095-096-261200- /O.CON.KPUB.FR.Y.0009.241026T0600Z-241026T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County-La Junta Vicinity/Otero County-Western Kiowa County-Eastern Kiowa County- Including Sheridan Lake, Olney Springs, Pueblo, Rocky Ford, Eads, Colorado Springs, Black Forest, La Junta, Peterson Space Force Base, and Ordway 814 PM MDT Fri Oct 25 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Kiowa, El Paso, Pueblo, Crowley, and Otero counties. * WHEN...From midnight tonight to 8 AM MDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Moore
339 WWUS75 KPUB 260938 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 338 AM MDT Sat Oct 26 2024 COZ084>086-089-093-095-096-261400- /O.CON.KPUB.FR.Y.0009.000000T0000Z-241026T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County-La Junta Vicinity/Otero County-Western Kiowa County-Eastern Kiowa County- Including Peterson Space Force Base, Ordway, Pueblo, Olney Springs, Colorado Springs, La Junta, Sheridan Lake, Eads, Black Forest, and Rocky Ford 338 AM MDT Sat Oct 26 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Kiowa, El Paso, Pueblo, Crowley, and Otero. * WHEN...Until 8 AM MDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub MG
416 WWUS75 KPUB 261350 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 750 AM MDT Sat Oct 26 2024 COZ084>086-089-093-095-096-261500- /O.EXP.KPUB.FR.Y.0009.000000T0000Z-241026T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County-La Junta Vicinity/Otero County-Western Kiowa County-Eastern Kiowa County- Including Peterson Space Force Base, Colorado Springs, La Junta, Ordway, Rocky Ford, Sheridan Lake, Black Forest, Olney Springs, Eads, and Pueblo 750 AM MDT Sat Oct 26 2024 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... $$ Visit us at http://www.weather.gov/pub Hodanish
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 25, 11:34 AM MDT, 2 hours 40 minutes earlier. Its key messages:
- Colder Today and Tonight. Frost is possible again tonight over portions of our eastern plains.
- Warm and dry with increasing fire danger for Monday
- Next system spreads snow into the mountains Mon Night and Tue with a more significant cold front and chance for rain/snow Tue Night/Wed for portions of the SE Mountains and Palmer Divide.
Area forecast discussion, Oct 25, 11:34 AM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1134 AM MDT Fri Oct 25 2024 .KEY MESSAGES... - Colder Today and Tonight. Frost is possible again tonight over portions of our eastern plains. - Warm and dry with increasing fire danger for Monday - Next system spreads snow into the mountains Mon Night and Tue with a more significant cold front and chance for rain/snow Tue Night/Wed for portions of the SE Mountains and Palmer Divide. && .SHORT TERM /THROUGH SATURDAY/... Issued at 319 AM MDT Fri Oct 25 2024 Behind yesterday's front, much cooler air will sit across our region today. High temperatures will remain in the 50s-60s across the forecast area as an upper-level ridge builds in to our west. Winds across the eastern plains will turn southeasterly this afternoon, with a few spots gusting around 15mph. Otherwise, conditions will be calm and dry with mostly sunny skies. Temperatures tonight will cool down once again, dipping near or below freezing in several areas. The San Luis Valley will be our coldest area, with lows in the mid-20s, while parts of our eastern plains will be in the mid-low 30s. The plains haven't experienced a widespread hard freeze as of yet, so will hoist a new Frost Advisory for tonight over El Paso, Pueblo, Crowley, and Kiowa Counties. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 319 AM MDT Fri Oct 25 2024 Upper ridge will amplify over the Rockies and shift eastward over the weekend into early next week as the next upper trough enters the west coast. This will bring a return of warmer temperatures with readings approaching 10-20 degrees above climatological normals for Sunday and Monday. Winds will be breezy in the afternoons across the mountains, but gusts should stay below critical fire weather thresholds. The surface lee trough deepens on Monday as the flow aloft increases. This will spread gusty southwest winds into the I-25 corridor and adjacent plains on Monday. This will likely be a critical fire weather day for these areas, especially for the gap flow regions along the I-25 corridor where dew points will drop off more significantly with the downslope flow. Fuels status still shows critical conditions for all areas, and with dry and warm conditions through the weekend, fuels may be receptive to fire again, even for locations which received recent heavy rainfall. This will be monitored closely and fire weather highlights issued as we get closer to the event and these details get ironed out. Southwest flow brings an influx of moisture and snow showers to the Continental Divide Monday night as the upper trough carves out across the western U.S. The best orographics will impact the southwest mountains where a brief round of moderate to heavy snow will be possible for the passes before snow levels gradually drop towards Tuesday morning. Deterministic models and ensembles track the upper trough to the northeast as it weakens and fills, taking the best lift across northern CO and southern WY Tuesday night/Wed.. This sends a more potent cold front through the southeast plains with the potential for rain and snow showers across the southeast mountains by early Wednesday. Overall, the best chances for precipitation should be confined to north of highway 50 given the more open and northward track of the system. This system could bring snow accumulations into the Palmer Divide and portions of the Pikes Peak region, though accumulations look light at this point given the progressive nature to the system. Wednesday will be significantly cooler with highs potentially struggling to warm into the 50s across the I-25 corridor and plains. Our first hard freeze of the season will be likely Wednesday night across most of the plains where the National Model Blends show 50% or greater likelihoods of 32 degrees or colder across all but Baca county. Thursday dries out and warms up with winds on the increase again ahead of the next system which arrives sometime over the weekend. This latter system carries more uncertainty on amplitude and timing but still suggests another northern stream track for our area alluding to more snow for the Continental Divide and another cool down but lower precipitation probabilities for the plains. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1130 AM MDT Fri Oct 25 2024 VFR conditions are near certain during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. Winds will be light and diurnally driven. && .PUB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from midnight tonight to 8 AM MDT Saturday for COZ084>086-089-095-096. && SHORT TERM...HODANISH LONG TERM...CLOUSE AVIATION...HODANISH
Hazardous weather outlook, Oct 25, 3:20 AM MDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO Issued by National Weather Service Denver CO 320 AM MDT Fri Oct 25 2024 COZ058>089-093>099-260930- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 320 AM MDT Fri Oct 25 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Patchy frost and near-freezing temperatures will be possible tonight over the southeast plains, mainly north of the Arkansas River as well as El Paso and Pueblo Counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dry, breezy and unseasonably warm conditions will return for Monday with the potential for critical fire weather conditions across portions of the I-25 corridor and southeast plains Monday afternoon. Snow will spread into the mountains beginning Monday night and Tuesday before spreading into the eastern slopes of southeast mountains and adjacent plains Tuesday night through Wednesday. While there is still time for the storm track and strength to change, current projections suggest the best chances for accumulating snow will be across the Continental Divide and possibly the Palmer Divide as the system passes to the north of the region. Temperatures will be below normal for Wednesday across all of the region with the potential for the first widespread hard freeze across most of the southeast plains Wednesday night. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:55 AM MDT | Frost Advisory | PUB | Crowley, El Paso, Kiowa, Pueblo | 29 hr |
Nearby
Frost Advisories in Colorado, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.